Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 8, NWS Melbourne, FL

September 27, 202410 counties in Florida

NWS Melbourne, FL issued this wind advisory at Sep 27, 2024, 4:59 AM EDT for 10 counties in Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2024, 4:59 AM EDT (08:59 UTC)
Expired
Sep 27, 2024, 11:00 AM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1756 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1756 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
2.2
Supercell composite
16.0

Open this sounding in Storm Lab

The text

As transmitted.

127 
WWUS72 KMLB 270859
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
459 AM EDT Fri Sep 27 2024

FLZ058-154-159-164-247-254-259-264-347-447-547-647-747-271700-
/O.NEW.KMLB.WI.Y.0008.240927T0900Z-240927T1500Z/
/O.CON.KMLB.HT.Y.0017.240927T1500Z-240927T2200Z/
Okeechobee-Coastal Indian River-Coastal Saint Lucie-Coastal
Martin-Inland Northern Brevard-Inland Indian River-Inland Saint
Lucie-Inland Martin-Mainland Northern Brevard-Northern Brevard
Barrier Islands-Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Canaveral Groves, Stuart, Tradition,
Basinger, Cocoa Beach, Jensen Beach, Titusville, Fort Drum,
Okeechobee, Palm Bay west of I 95, Melbourne Beach, Fort Pierce,
Port Saint Lucie, Rockledge, Cocoa, Indiantown, Sebastian, Hobe
Sound, Satellite Beach, Merritt Island Wildlife Refuge,
Melbourne, Port Saint John, Fellsmere, Mims, Vero Beach, Saint
Lucie West, Viera West, and Playalinda Beach
459 AM EDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM 
EDT THIS EVENING...

* WHAT...For the Wind Advisory, south to southwest winds 20 to 25 
  mph with gusts around 35 mph is forecast. For the Heat Advisory, 
  heat index values up to 108 expected.

* WHERE...Brevard, Indian River, Saint Lucie, Martin and Okeechobee 
  counties.

* WHEN...For the Wind Advisory, until 11 AM EDT this morning. For 
  the Heat Advisory, from 11 AM this morning to 6 PM EDT this 
  evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Hot 
  temperatures and high humidity may cause heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

FLZ041-044>046-053-141-144-271500-
/O.NEW.KMLB.WI.Y.0008.240927T0900Z-240927T1500Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Coastal
Volusia-Southern Lake-
Including the cities of Celebration, Winter Park, Groveland,
Tavares, Oviedo, New Smyrna Beach, Sanford, Eustis, Leesburg,
Kissimmee, Ormond Beach, Saint Cloud, Altamonte Springs, Apopka,
Casselberry, Debary, Union Park, Orlando, Maitland, Clermont,
Deland, Winter Springs, Mascotte, Mount Dora, Daytona Beach, and
Deltona
459 AM EDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WHAT...South to Southwest winds 20 to 25 mph with gusts around 35 
  mph is forecast.

* WHERE...Volusia, Lake, Orange, Osceola, Seminole.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SK
1 follow-up statement
468 
WWUS72 KMLB 271521
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
1121 AM EDT Fri Sep 27 2024

FLZ058-154-159-164-247-254-259-264-347-447-547-647-747-272200-
/O.EXP.KMLB.WI.Y.0008.000000T0000Z-240927T1500Z/
/O.CON.KMLB.HT.Y.0017.000000T0000Z-240927T2200Z/
Okeechobee-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Basinger, Fort Drum, Okeechobee, 
Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound,
Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, 
Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, 
Merritt Island Wildlife Refuge, Playalinda Beach, 
Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, 
Cocoa Beach, Satellite Beach, and Melbourne Beach
1121 AM EDT Fri Sep 27 2024

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EDT THIS EVENING...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Heat index values up to 108.

* WHERE...Brevard, Indian River, Saint Lucie, Martin and
  Okeechobee counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

FLZ041-044>046-053-141-144-271630-
/O.EXP.KMLB.WI.Y.0008.000000T0000Z-240927T1500Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-
Coastal Volusia-Southern Lake-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, 
Mascotte, and Groveland
1121 AM EDT Fri Sep 27 2024

...WIND ADVISORY HAS EXPIRED...

South to southwest winds have decreased to 10 to 15 mph with gusts
of 20 to 25 mph. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Sep 27, 2:04 AM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Sep 27, 2:04 AM EDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
204 AM EDT Fri Sep 27 2024

...New AVIATION...

.AVIATION...
(06Z TAFs)
Issued at 143 AM EDT Fri Sep 27 2024

Hurricane Helene made landfall in the late evening as a major
category 4 hurricane in the Florida Big Bend, just east of the
mouth of the Aucilla River. It continues to shift quickly
northward into southern Georgia. The large wind field with this
system will continue to produce tropical storm force wind gusts
35-40 knots through 9Z, with winds steadily decreasing through
early morning as Helene continues to shift northward. Kept mention
of LLWS for northern TAF sites for 55-60 knots at 2kft through
9Z. Winds will still be breezy into today, with SW winds 13-15
knots and gusts up to around 25 knots, decreasing to 5 knots out
of the S/SW into tonight.

MVFR cigs at times will persist through tonight into early Friday
morning, but should largely become VFR into the afternoon and
evening. Some passing outer rain bands will produce tempo IFR/MVFR
visibilities through the rest of the night and into early
morning. The greatest potential for additional scattered showers
and isolated storms will then continue across areas south of
Orlando into this afternoon. Have kept VCSH mentioned from KMLB to
KSUA as not quite as confident in TSRA coverage, but may need a
period of VCTS for these sites during the afternoon hours.

&&

.UPDATE...
Issued at 945 PM EDT Thu Sep 26 2024

Hurricane Helene is a major Category 4 hurricane, and is located
approximately 65 miles west of Cedar Key, Florida, as of 9 PM.
Helene is forecast to continue moving northward in the northeastern
Gulf of Mexico, where it is forecast to make landfall along the
Florida Big Bend over the next several hours. Locally, outer
rainbands from Helene will continue to move across the Florida
peninsula tonight, moving from the south toward the north. Windy
and gusty conditions and the potential for brief tornadoes persist
into the overnight hours across the area. A Tornado Watch remains
in effect for Lake, Seminole, Orange, Osceola, Volusia, and
Brevard counties through 6 AM. Heavy rainfall will also be
possible with these squalls, and minor localized flooding cannot
be fully ruled out in areas that see repeated rounds of rain.
Residents and visitors are encouraged to ensure they have multiple
ways of receiving weather alerts before heading to bed, and make
sure alerts are loud enough to wake you up.

In addition to the gusty winds and tornado threat overnight,
conditions across the local Atlantic waters and all east central
Florida beaches remains hazardous. Wave run-up to the dune line and
sea walls will result in beach erosion, especially during this
morning's high tide between 3 AM and 5 AM. Marine conditions will
remain dangerous and small craft operators should remain in port.
Visitors and residents should stay off the beaches and out of the
surf, especially during the overnight hours! Additionally, numerous
life-threatening rip currents and a powerful longshore current will
exist.

Rainbands are expected to become less frequent into Friday as
Helene continues northward into Georgia, though gusty winds and
some scattered showers and storms will likely prevail through most
of the day on Friday.

Made very minimal adjustments to the overall forecast, and bumped up
PoPs slightly across the far western portions of the CWA based on
the rainband that was setting up. Skies are expected to remain
mostly cloudy overnight across east central Florida, with overnight
lows remaining warm and muggy in the upper 70s to low 80s.

&&

.MARINE...
Issued at 341 PM EDT Thu Sep 26 2024

Today/Tonight... (Modified Previous Discussion) Major Hurricane
Helene will produce extremely dangerous marine conditions. All
operators should remain in port through tonight. Nearshore seas are
forecast to peak from 9-11 FT by this evening, increasing to 10-15
FT in the Gulf Stream. Sustained tropical-storm-force winds are
likely along with southerly gusts as high as 50-55 KT. Winds will
start to decrease overnight but tropical storm force gusts will
persist through the overnight. Numerous showers and storms with
waterspouts are possible!

Friday-Sunday... (Previous Discussion) Seas quickly subside through
the period: 5-7 FT nearshore / 6-10 FT on Friday, 2-3 FT nearshore /
3-5 FT offshore this weekend. However, fresh southerly winds
continue at 20-25 KT Friday before becoming SW 8-15 KT this weekend.
Scattered-numerous showers and storms with offshore-moving activity
expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  93  75  90  75 /  20  10  60  20
MCO  92  77  90  76 /  30  20  60  20
MLB  93  77  90  76 /  40  30  60  40
VRB  93  77  91  75 /  60  40  60  30
LEE  89  75  89  76 /  20  10  50  20
SFB  91  76  90  76 /  20  10  60  20
ORL  92  77  90  77 /  20  10  60  20
FPR  92  77  91  75 /  60  40  60  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 6 AM EDT early this morning for FLZ041-
     044>046-053-141-144-247-347-447-547-647-747.

     Tropical Storm Warning for FLZ041-044>046-053-058-141-144-154-
     159-164-247-254-259-264-347-447-547-647-747.

     Flood Watch until 8 AM EDT this morning for FLZ041-044>046-053-
     058-141-144-154-159-164-247-254-259-264-347-447-547-647-747.

     High Surf Advisory until 11 AM EDT this morning for FLZ141-154-
     159-164-347-447-647-747.

AM...Tornado Watch until 6 AM EDT early this morning for AMZ550-552.

     Tropical Storm Warning for AMZ550-552-555-570-572-575.

&&

UPDATE...Tollefsen
AVIATION...Weitlich
Hazardous weather outlook, Sep 26, 8:45 PM EDT, 8 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
845 PM EDT Thu Sep 26 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-271100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
845 PM EDT Thu Sep 26 2024

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Tonight.

For detailed information regarding weather hazards associated
with Hurricane Helene and impacts to east central Florida, please
refer to the latest Hurricane Helene Local Statement and
weather.gov/melbourne.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Impacts due to Hurricane Helene will persist through early Friday
morning. Residents and visitors should closely monitor the latest
forecasts and have multiple ways to receive tornado warnings.
Refer to the Hurricane Local Statement for more information on
impacts related to Helene.

Hot temperatures late this week are forecast to produce peak heat
indices of 104 to 108 on Friday and Saturday. High coverage of
showers and lightning storms persists into this weekend.

A High Risk of life-threatening rip currents continues through at
least Friday.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Tollefsen

In the hours before

Local storm report, Sep 27, 1:35 AM EDT, 3 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
135 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Tropical Cyclone 9 NNE Cocoa Beach       28.46N 80.59W
09/26/2024                   Brevard            FL   Other Federal

            US Space Force wind sensor at tower 403
            measured a wind gust of 61MPH/53KTS from the
            south-southeast.

&&

Schaper
Local storm report, Sep 27, 1:37 AM EDT, 3 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
137 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tropical Cyclone 5 SSE Playalinda Beach  28.57N 80.59W
09/26/2024                   Brevard            FL   Other Federal

            US Space Force wind sensor at tower 1102
            measured a wind gust of 60MPH/52KTS from the
            south-southeast.

&&

Schaper
Local storm report, Sep 27, 1:38 AM EDT, 3 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
138 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Tropical Cyclone 3 W Kennedy Space Cente 28.64N 80.75W
09/26/2024                   Brevard            FL   Other Federal

            US Space Force wind sensor at tower 714
            measured a wind gust of 59MPH/51KTS from the
            south.

&&

Schaper
Local storm report, Sep 27, 1:39 AM EDT, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
139 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     Tropical Cyclone 9 S Playalinda Beach    28.52N 80.64W
09/26/2024                   Brevard            FL   Other Federal

            US Space Force wind sensor at tower 506
            measured a wind gust of 59MPH/51KTS from the
            south-southeast.

&&

Schaper
Local storm report, Sep 27, 1:41 AM EDT, 3 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
141 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     Tropical Cyclone 5 SSE Playalinda Beach  28.57N 80.59W
09/26/2024                   Brevard            FL   Other Federal

            US Space Force wind sensor at tower 1101
            measured a wind gust of 59MPH/51KTS from the
            south-southeast.

&&

Schaper
Local storm report, Sep 27, 1:43 AM EDT, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
143 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     Tropical Cyclone 2 S Playalinda Beach    28.61N 80.62W
09/26/2024                   Brevard            FL   Other Federal

            US Space Force wind sensor at tower 211
            measured a wind gust of 58MPH/50KTS from the
            south-southeast.

&&

Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 2:07 AM EDTHeat AdvisoryMLBBrevard, Indian River, Martin, Okeechobee, Saint Lucie16 hr
Sep 27, 5:22 AM EDTSmall Craft AdvisoryMLB15 hr
Sep 27, 8:39 AM EDTSpecial Marine WarningMLB51 min
Sep 27, 9:00 AM EDTSpecial Weather StatementMLBBrevard30 min
Sep 27, 9:42 AM EDTSpecial Marine WarningMLB63 min
Sep 27, 9:43 AM EDTSpecial Weather StatementMLBBrevard17 min
Sep 27, 10:38 AM EDTSpecial Marine WarningMLB67 min
Sep 27, 11:18 AM EDTSpecial Marine WarningMLB27 min
Sep 27, 2:23 PM EDTSpecial Marine WarningMLB67 min

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.